MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422252
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to fracture of the knee joint.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that a revision surgery was performed due to fracture of the knee joint.The associated journey ii uni tibial insert, journey ii uni tibial baseplate and deuce femoral component, used in treatment, were not returned for evaluation.Therefore the product analysis could not be performed.As device details were not made available, the device history record review cannot be completed.There is no information that would suggest the devices failed to meet specifications.A relationship, if any, between the devices and the reported incident could not be corroborated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Our investigation noted that the related base plate and the femoral component have been obsolete at this time.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.A review of instructions of use and risk assessment revealed the post-operative issue is previously identified in the possible adverse events.Possible causes could include but not limited to patient medical history, age of patient or traumatic injury.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
Updated results of investigation: it was reported that a revision surgery was performed due to fracture of the knee joint.The associated journey ii uni tibial insert, journey ii uni tibial base plate and deuce femoral component, used in treatment, were not returned for evaluation.Therefore the product analysis could not be performed.As device details were not made available, the device history record review cannot be completed.There is no information that would suggest the devices failed to meet specifications.A relationship, if any, between the devices and the reported incident could not be corroborated.All efforts to obtain additional information regarding this complaint did not provide any results.Only one letter from the patient¿s representative has been received with incomplete and contradictory information.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Our investigation noted that the related base plate and the femoral component have been discontinued and are no longer available on the market.Health care facility st.-antonius stift emsteck does not exist anymore since 2013 and no medical documents were received for investigation.Therefore no medical assessment can be performed at this time.A review of instructions of use and risk assessment revealed the post-operative issue is previously identified in the possible adverse events.Possible causes could include but are not limited to traumatic injury, size of device used or overuse.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
JOURNEY UNI TIBINRT S3-4LM/RL9MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9394681
Report Number1020279-2019-04201
Device Sequence Number11511450
Product Code HSX
UDI-Device Identifier03596010582133
UDI-Public03596010582133
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422252
Device Catalogue Number71422252
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer11/08/2019
11/08/2019
08/17/2021
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date03/18/2020
07/08/2020
08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEUCE FEM OXZR SZ 4 LT 71422204, UNK LOT; JOURNEY UNI TIBIAL BASE 71422224 , UNK LOT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight90